Alert archive / California / Frost Advisories in 2019

Frost Advisory 8, NWS Eureka, CA

March 23, 2019Mendocino County, California

NWS Eureka, CA issued this frost advisory at Mar 23, 2019, 2:34 PM PDT for Mendocino County, California. It took effect at Mar 24, 2019, 2:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2019, 2:34 PM PDT (21:34 UTC)
In effect from
Mar 24, 2019, 2:00 AM PDT
Expired
Mar 24, 2019, 9:00 AM PDT
In force
7 hr
Issued by
NWS Eureka, CA

County Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 9.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2019-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2019-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

487 
WWUS76 KEKA 232134
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
234 PM PDT Sat Mar 23 2019

CAZ110-111-113-241045-
/O.NEW.KEKA.FR.Y.0008.190324T0900Z-190324T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-
234 PM PDT Sat Mar 23 2019

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY...

The National Weather Service in Eureka has issued a Frost
Advisory...which is in effect from 2 AM to 9 AM PDT Sunday. 

* LOW TEMPERATURES...mid 30s.

* LOCATIONS INCLUDE...Laytonville, Willits, Covelo, Potter Valley.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$
2 follow-up statements
662 
WWUS76 KEKA 240326
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
826 PM PDT Sat Mar 23 2019


CAZ110-111-113-241600-
/O.CON.KEKA.FR.Y.0008.190324T0900Z-190324T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-
826 PM PDT Sat Mar 23 2019

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT
SUNDAY...

* LOW TEMPERATURES...mid 30s.

* LOCATIONS INCLUDE...Laytonville, Willits, Covelo, Potter Valley.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
161 
WWUS76 KEKA 241545
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
845 AM PDT Sun Mar 24 2019



CAZ110-111-113-241645-
/O.EXP.KEKA.FR.Y.0008.000000T0000Z-190324T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-
845 AM PDT Sun Mar 24 2019

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 23, 5:22 AM PDT, 9 hours 12 minutes earlier.

Area forecast discussion, Mar 23, 5:22 AM PDT, 9 hours 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
522 AM PDT Sat Mar 23 2019

.SYNOPSIS...Showers will continue through this evening, with a
slight chance of thunderstorms primarily north of Cape Mendocino.
After a dry day on Sunday, rain will return on Monday and continue
intermittently through much of next week. A few thunderstorms
will also be possible across the area on Monday.

&&

.DISCUSSION...Showers are redeveloping along the North Coast this
morning as a shortwave trough approaches the area from the west.
This forcing along with modest instability associated with cold
air advection aloft has been sufficient to generate several
lightning strikes well offshore overnight, and the potential for
isolated thunderstorms is expected to spread towards the coast
later this morning and then inland during the afternoon. The
shortwave will quickly depart to the east this evening with
showers tapering off as transient ridging builds in overnight.
This will support partially clearing skies and colder morning low
temperatures, with the potential for interior valley frost as
well as patchy fog. Drier conditions will prevail through Sunday
before the next front brings another round of rain to the region
Sunday night into Monday. A slight chance of thunderstorms will
also be possible during the day on Monday as instability once
again increases.

After Monday, intermittent chances of rain will exist for the rest
of the week as various disturbances pivot around a broad upper
level trough over the NE Pacific. Snow levels will remain
relatively high at least through the early part of the week, with
accumulating snow generally remaining limited to elevations above
4000 feet. /CB

&&

.AVIATION...An upper-level trough passing through this morning will
continue to generate a few showers. These will mostly be confined
to coastal Humboldt and Del Norte counties this morning, but will
shift inland later this morning into this afternoon. Conditions
will be largely VFR, but MVFR at times in shower activity, with
localized brief downpours and even a rumble of thunder possible
with the stronger showers. Mendocino county should see more in the
way of scattered clouds, as will coastal areas by this afternoon,
with clearing expected tonight. Winds will be mainly light, and
with clearer skies tonight we will see some valley fog develop.
/AAD

&&

.MARINE...Light and generally westerly winds will keep short-
period seas at minimum across the coastal waters today. Seas will
remain around 10 to 12 feet though, mainly comprised of a long
period westerly swell around 15 seconds. This swell will gradually
decay heading into Sunday, which should result in seas dropping
below 10 feet. However, with the next storm system
approaching, southerly winds and short period seas will begin
increasing over the outer waters by Sunday afternoon. Conditions
may improve somewhat later Monday into Monday night. Winds will
remain southerly much of the upcoming week, with another storm
pushing through around Tuesday night and Wednesday. /AAD

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
 	 4 AM PDT Sunday for PZZ450-455-470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Mar 23, 3:17 AM PDT, 11 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
317 AM PDT Sat Mar 23 2019

CAZ101>103-105>108-111-241030-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-Southern Humboldt Interior-
Northern Trinity-Southern Trinity-Northeastern Mendocino Interior-
317 AM PDT Sat Mar 23 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

Isolated thunderstorms will be possible today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated thunderstorms will be possible Monday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ104-109-110-112-113-241030-
Southwestern Humboldt-Mendocino Coast-
Northwestern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
317 AM PDT Sat Mar 23 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Frost Advisories in California, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.